Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Quasistatic viscoelastic contact with friction and wear diffusion


Authors: M. Shillor, M. Sofonea and J. J. Telega
Journal: Quart. Appl. Math. 62 (2004), 379-399
MSC: Primary 74M15; Secondary 74D10, 74H20, 74M10, 74R99
DOI: https://doi.org/10.1090/qam/2054605
MathSciNet review: MR2054605
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a quasistatic problem of frictional contact between a deformable body and a moving foundation. The material is assumed to have nonlinear viscoelastic behavior. The contact is modeled with normal compliance and the associated law of dry friction. The wear takes place on a part of the contact surface and its rate is described by the Archard differential condition. The main novelty in the model is the diffusion of the wear particles over the potential contact surface. Such phenomena arise in orthopaedic biomechanics where the wear debris diffuse and influence the properties of joint prosthesis and implants. We derive a weak formulation of the model which is given by a coupled system with an evolutionary variational inequality and a nonlinear evolutionary variational equation. We prove that, under a smallness assumption on some of the data, there exists a unique weak solution for the model.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 74M15, 74D10, 74H20, 74M10, 74R99

Retrieve articles in all journals with MSC: 74M15, 74D10, 74H20, 74M10, 74R99


Additional Information

DOI: https://doi.org/10.1090/qam/2054605
Article copyright: © Copyright 2004 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website